High Blood Pressure Medication & Allergic Reaction
Has anyone any experience with developing widespead multiple chemical sensitivity and allergic reactions to all kinds of foods and unknown allergens involving swelling of the tongue and respiratory distress following a medication for high blood pressure? This is a senior citizen who is in otherwise very good health but is losing so much weight because she cannot eat anything and this is baffling doctors. All suspected allergins were removed but she still experiences anaphylactic type symptoms requiring Epipen and Reactin which increases the blood pressure. If anyone could provide some insight or possible explanations it would be greatly appreciated.
A severe reaction can occur when an allergic person's immune system produces the allergic antibody called IgE (immunoglobulin E) in response to a drug. When the person's body encounters the drug again, IgE antibody bound to certain cells, called mast cells, can result in an explosive release of histamine and other chemicals. This triggers symptoms of an allergic reaction, which may range from scattered hives to anaphylaxis.
I strongly feel that you should consult an allergist as you are allergic to many things,even some foods. Blood tests like RAST may help in identifying the various allergens and you can avoid them. You can also discuss the option of immunotherapy or allergy shots with your allergist. When you get shots of the allergen, your body makes antibodies to the allergen. The next time you have contact with the allergen, these antibodies help block its effect.It is very effective in treating drug allergies.
I have noticed that my blood pressure has been alittle high again, so I had taken my blood pressure meds. In about 2hrs I noticed numbness n my hands and legs, chills, and severe lower back pain...This is the second day.. I still have numbness and if I am laying down I am fine, but standing or sitting I need to keep my hands up, and shift from one leg to the other....Could I have had an allergic reation to my meds?
I suffer allergic reactions to blood pressure medications. Over a long period I have tried a huge number of different BP meds, and not found one that eventually didn't make me feel unwell. The most recent, Candesartan, lowered my BP in the first few days, but after that it gradually rose again to a point where my BP was way above normal levels and I was suffering severe chest pains.. I have suffered adverse reactions with all the other BP meds although the side effects vary, but all are intolerable.. I am also severely allergic to Penicillin. As a type 1 diabetic, the doctors want to lower my BP a little, but they are at a loss to know what to try next.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.